Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 14, 2013, 4:11 AM CST for 39 counties in Alabama. It took effect at Nov 14, 2013, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2013, 4:11 AM CST (10:11 UTC)
- In effect from
- Nov 14, 2013, 12:00 PM CST
- Expired
- Nov 14, 2013, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2837 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955 WWUS84 KBMX 141011 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 411 AM CST THU NOV 14 2013 ...LOW RELATIVE HUMIDITY VALUES WILL PRODUCE RED FLAG CONDITIONS ACROSS ALL OF CENTRAL ALABAMA TODAY... ALZ011>015-017>050-142100- /O.UPG.KBMX.FW.A.0010.131114T1800Z-131114T2300Z/ /O.NEW.KBMX.FW.W.0014.131114T1800Z-131114T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 411 AM CST THU NOV 14 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...FROM THE SOUTHEAST AROUND 5 TO 10 MPH. * HUMIDITY...WILL DROP TO 20 TO 25 PERCENT THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
742 WWUS84 KBMX 142118 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 318 PM CST THU NOV 14 2013 ...LOW RELATIVE HUMIDITY VALUES WILL PRODUCE RED FLAG CONDITIONS ACROSS ALL OF CENTRAL ALABAMA THIS AFTERNOON... ALZ011>015-017>050-142300- /O.CON.KBMX.FW.W.0014.000000T0000Z-131114T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 318 PM CST THU NOV 14 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR ALL OF CENTRAL ALABAMA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * WIND...FROM THE SOUTHEAST AROUND 5 TO 10 MPH. * HUMIDITY...WILL DROP TO 20 TO 25 PERCENT THURSDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 14, 3:42 AM CST, 29 minutes earlier.
Area forecast discussion, Nov 14, 3:42 AM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 342 AM CST THU NOV 14 2013 .SHORT TERM...TODAY THROUGH SATURDAY. ANOTHER FROSTY MORNING ACROSS THE AREA WITH ALL LOCATIONS BELOW THE FREEZING MARK. AS THE SURFACE HIGH PUSHES OFF TO THE CAROLINA COAST...SURFACE WINDS WILL BECOME SOUTHEAST THIS AFTERNOON AND TEMPERATURES WILL RISE INTO THE UPPER 50S TO LOWER 60S. 1000-850MB FLOW WILL BECOME SOUTHERLY TONIGHT AND INCREASE IN SPEED. THIS WILL ALLOW CLOUDS TO SPREAD INTO SOUTH CENTRAL ALABAMA AFTER MIDNIGHT. TEMPERATURES WILL BE MUCH WARMER TONIGHT DUE TO INCREASING WARM AIR ADVECTION. A WEAK SHORT WAVE TROF WILL PASS TO THE NORTH OF ALABAMA ON FRIDAY. THE MODELS HAVE BEEN VERY INCONSISTENT WITH THE POSSIBILITY OF SHOWERS ON FRIDAY. THE GFS AND NAM MODEL RUNS OVER THE PAST FEW DAYS HAVE BEEN ON THE DRY SIDE...BUT THEY ARE NOW SHOWING MORE DEVELOPMENT OF SHOWERS. INCREASED RAIN CHANCES ACROSS THE SOUTHEAST COUNTIES ON FRIDAY WHERE DEEPER MOISTURE WILL RESIDE...AND LEFT ALL OTHER AREAS WITH A SLIGHT CHANCE OF SHOWERS. RAIN CHANCES MAY NEED TO BE RAISED ALL AREAS IF MODELS CONTINUE TO TREND WETTER. ONCE THE SHORT WAVE PASSES TO THE EAST OF THE AREA FRIDAY NIGHT THE AREA WILL BE IN A WEAK POSITIVE OR NEUTRAL LIFT PATTERN...AND MINIMAL SHOWER ACTIVITY EXPECTED FRIDAY NIGHT AND SATURDAY. TEMPERATURES WILL CONTINUE TO WARM DUE TO INCREASING UPPER HEIGHTS AND WARM AIR ADVECTION...WITH HIGHS ON SATURDAY EXPECTED TO BE IN THE 70S AREA WIDE. .LONG TERM...SUNDAY THROUGH WEDNESDAY. A VERY WET PATTERN SETTING UP ON SUNDAY AND MONDAY. A STRONG SHORT WAVE TROF WILL PUSH OUT OF THE PLAINS STATES ON SUNDAY. A SURFACE LOW WILL FORM WELL NORTH OF ALABAMA AND TRACK NORTHEAST TOWARDS THE UPPER MISSISSIPPI VALLEY REGION. THE SURFACE LOW WILL PUSH A COLD FRONT TOWARDS ALABAMA...AND WIDESPREAD SHOWERS AND A THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. SURFACE DEWPOINTS RISING INTO THE MID 60S THIS TIME OF YEAR NORMALLY BRINGS ABOUT A THREAT OF SEVERE STORMS...BUT FORECAST SOUNDINGS SHOW RELATIVELY WARM MID LEVEL LAPSE RATES...AND INSTABILITY IS LIMITED. THERE IS ENOUGH BULK SHEAR FOR SOME ORGANIZED STORMS...AND THE POTENTIAL FOR STRONGER STORMS MAY HINGE ON CLOUD COVER. FOR NOW IT LOOKS LIKE THERE WILL BE WIDESPREAD CLOUD COVER...BUT THIS MAY CHANGE. THE MODELS ARE PUSHING THE FRONT THOUGH QUICKER AND THE RAIN SHOULD BE ENDING ACROSS NORTH ALABAMA EARLY MONDAY MORNING...WITH THE RAIN ENDING ELSEWHERE BY MID AFTERNOON MONDAY. REMOVED RAIN CHANCES MONDAY NIGHT. DRY AND COLDER TUESDAY AND WEDNESDAY. THERE IS QUITE A RANGE OF GUIDANCE TEMPERATURES NEXT TUESDAY AND WEDNESDAY. GFS GUIDANCE IS MUCH WARMER THAN THE ECMWF. THE UPPER TROF IS NOT AS AMPLIFIED AS THE PREVIOUS COLD OUTBREAK AND THE SURFACE HIGH CENTRAL PRESSURE IS LOWER...SO WILL TAKE A COMPROMISE BETWEEN THE GUIDANCE. 58/ROSE && .AVIATION... 06Z TAF DISCUSSION. VFR CONDITIONS THROUGH THE PERIOD. CALM WINDS WILL SHIFT TO THE SOUTHEAST BY 15Z AND LIGHTER WINDS. SKIES WILL REMAIN CLEAR THROUGH THE PERIOD. 16 && .FIRE WEATHER... VERY LOW SURFACE DEWPOINTS WILL CONTINUE ACROSS THE AREA TODAY...AND TEMPERATURES WILL BE WARMER AS THE WIND FLOW BECOMES SOUTHEAST. THIS WILL LEAD TO RELATIVE HUMIDITY VALUES FALLING BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING. SOUTHERLY FLOW ON FRIDAY WILL BRING A RAPID INCREASE IN LOW LEVEL MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 57 38 59 51 69 / 0 10 20 20 20 ANNISTON 57 41 60 52 70 / 0 10 20 20 20 BIRMINGHAM 58 45 63 53 70 / 0 10 20 20 20 TUSCALOOSA 59 46 64 55 71 / 0 10 20 20 20 CALERA 58 46 64 53 72 / 0 10 20 20 20 AUBURN 57 44 64 52 72 / 0 10 30 20 20 MONTGOMERY 61 46 68 53 75 / 0 10 30 20 20 TROY 61 45 67 52 75 / 0 10 30 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 9 AM CST THIS MORNING FOR ALL OF CENTRAL ALABAMA. FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Nov 13, 5:45 PM CST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 545 PM CST WED NOV 13 2013 ALZ011>015-017>050-142345- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 545 PM CST WED NOV 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. TEMPERATURES WILL FALL BELOW FREEZING ACROSS ALL OF CENTRAL ALABAMA AGAIN FROM 9 PM THIS EVENING THROUGH THURSDAY MORNING. TEMPERATURES SHOULD FALL INTO THE 23 TO 31 DEGREE RANGE BY SUNRISE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WITH A DRY AIR MASS REMAINING IN PLACE...RELATIVE HUMIDITY VALUES WILL FALL INTO THE MID 20S AGAIN THURSDAY AFTERNOON FOR ALL OF CENTRAL ALABAMA...LEADING TO HIGH FIRE DANGER. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.